Hi I am susan

 


I was diagnosed on the 30/11/17  had a full hysterectomy & some of the Omentum taken (I still have nodjules on perintineal ) on the 19/12/17  the cancer started in the Fallopian tube so I am being treated for 3c Ovarian cancer. My Chemo starts  on the 29/1/2018  feeling very anxious & scond guessing everything .


 

Comments

  • Hi Susan I was going to tell you about this site but you beat me to it, good to see you have joined it everything helps and information from other people is great. Your chemo treatment will be good but remember as I said before you could have bad side effects, I did, just stay positive and remember each week you have treatment is one less week to go. Will be thinking of my Susan as you start your journey on the 29/1. Cheers Gail

  • Hi Susan,


    ‘What chemo drugs are you having?  Let us know and there should be someone here who has had it and can let you know about the side effects.  I my experience the chemo infusion suite is probably the liveliest part of a hospital. They can get quite loud (in a good way). You get to know the nurses really well and they are a great source of information and support.  I recommend asking about a port-a-catheter if you don’t already have one so they aren’t using cannulas, it saves your veins and treatment doesn’t take as long.  Make sure you take something to do.  I read, paint, draw or watch tv.  Some of the pre-meds cause side effects too.  They might give you dexemethesone (dex).  This stuff leaves me unable to sleep (I usually take something to sleep) and all I want to do is eat.  Because it’s a steroid I get a bit moody too.  A good idea is after chemo, write down all your side effects, when they happened and how long they lasted.  Before each treatment they will ask about any side effects and if you write them down you know how you will feel on each day.


    Good luck and let us know how it went.


    Nikki

  • Hi Nikki


    paclitaxel, Carboplatin, Bevacizumab. Thanks for your advise.


    susan

  • I’m on Taxol at the moment. This is the 3rd time I’ve had it. This is the one that makes your hair go and you’ll know when it starts because your scalp might start to hurt. Other than that Taxol doesn’t affect me at all.  Carbo made me a bit tired. I never felt sick enough to vomit. If I did feel queasy I took maxolon or ondanzatron.  I did always feel a bit off when I had Carbo. The funny thing about this one is the more of it you have, the greater your chance of allergic reaction.  When I had my 1st recurrence I reacted on my 3rd cycle. I got really itchy during treatment so they stopped the chemo and gave me phenergan. My nurse started laughing at me because I sounded drunk from the antihistamine.  The other drug I don’t know. From what I remember when I was on the other 2, the 1st 3 days were my worst then I would feel better as the week went on.


    Hope this helps. Nikki

  • Hi Gail small world


    yes the nurse gave me an information sheet to read on sides . I go Tuesday to get educated on treatment . I really am getting anxious on getting started I have another 9 days  to wait it’s like once you know you want to start killing off the cancer cells .i had another Ct scan this week & the oncologist wanted one down from my neck . So now every little twinge I am in panick mode just horrible . I hope once the chemo starts even when it gets bad at least I’m doing something to kill it . We have our 17 yr old grandson out at the farm he & hubby are out & about on the property witch is giving hubby a brake from being consumed with all the cancer stuff he is so good & understanding & always positive.


    Take Care  X x


    susan


     


     

  • Nikki


    I think the generic  name is Avastin

  • Hi Susan


    Welcome to the group . I was diagnosed November 2017 and had just started my treatment . I just finished my second one last 12 Jan from my total of 6. Just like you I was so anxious and could not sleep before my first and was crying most of the time.  But guess what I passed it , I am taking the paclitaxel and carboplatin.  Because of the medications that are available to take it really helps manage side effects so we are blessed in that way.  I find that you ask nurses and doctors and they are readily willing to help and of course our group of ladies who have experienced it .  To be positive that we are killing the bad cells every time we sit on that chair and able to heal is what keeps me strong .  My side efffects are so tired and my legs were painful on the 4th and 5th day so just rest and the other days I seemed to be fine.  I log everything that happens and everything that I take for when I see the doctor she knows how I am doing . Hope this helps and regards to everyone. Praying for our healing.


    Cheers


    Anne

  • Thanks  you Anne


    just wondering what stage of cancer you have ? Mine is Staged  at 3c .


    Susan

  • I was diagnosed stage 1c . I had surgery and then started my treatment . Please feel free to ask anytime and we would all gladly help and just know you are not alone .


    Anne

  • Hi Susan,


    Just wondering how you are travelling. I've had similar surgery to you and they resected some bowel, so I have a temporary ileostomy too.  Have had one round of chemo, Carboplatin & Paclitaxol. Unfortunately after two attempts at Paclitaxol (Taxol), the oncologist said I cannot tolerate it.  So next round (next Wednesday), they are going to try Docetaxol, which is similar.  Needless to say I am very anxious about that. Having a severe reaction isn't fun.


    My main problem at the moment is left sided pain, which runs from my left hip to the just below the umbilicus, which is similar to where they took a large wedge of omentum from.  I've had it since surgery, although fairly minor, but now its become more severe. Did you have pain there too? The surgeon said he used self-dissolving stitches, I am wondering if I have a long running stitch that hasn't dissolved properly & is catching. It is a very sharp cutting & burning sensation when I get it.  Am taking 50mg Lyrica twice a day, which helps a little.

Sign In or Register to comment.